MAUDE Adverse Event Report: INVIVO CORPORATION INVIVO; COIL, MAGNETIC RESONANCE, SPECIALTY

INVIVO CORPORATION INVIVO; COIL, MAGNETIC RESONANCE, SPECIALTY
Model Number 1.5T 4CH SM EXTREMITY
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was stated that a patient complained of burn on elbow.The extent of injury was a blister, no medical intervention was needed.Siemens healthcare was notified on (b)(6) 2021.This complained issue is currently under their investigation (b)(4) whether our system is related to this complained issue.For further information please contact our mr product responsible (b)(4).
 
Additional Manufacturer Narrative
Conclusion: based on the provided information and tests performed at customer site in this case siemens.They could not determine the root cause for the blister.It was stated in the questionnaire that the arm was in superman position stretched out above the head.A skin-to-skin rf-loop in this position can be excluded.Bore wall contact is also not possible.The dicom images show several (2 or more) dark spots on the elbow surface.That might have been caused by a local enhancement of the b1 field which could have caused a local burn.The elbow was probably very close to the receive coil.Therefore, the small extremity array coil (material number 101966; serial number (b)(6)) (1.5t 4ch sm extremity (453530044362) with s/n (b)(6)) which was used during examination was returned to our (in this case siemens) factory.Unfortunately, we were not able to send the coil to the manufacturer (philips) in india due to customs problems.Qa report of the coil was shared by siemens, which showed coil element se1 not in specification and error during s/n evaluation of coil element se4.Based on the informations received from siemens, the complaint was investigated by lcm team and below is the analysis of the failure.Probable cause for the local burn are: detune failure resulting in localized rf power deposition due to excessive rf current flow.Mechanical stress (vibration, heavy weight load, rough handling) causing cracks to solder joints, ingress of liquid into the "balun" coils in close proximity to patient balun is "bypassed" as another rf coil cable or other conductive material lies in parallel to the cable balun (p1) or cable is looped or cable "draped" across the patient or patient forms close loop by skin contact.Coil in the bore is not in detune state as it is not connected to the system.Patient in proximity of the disconnected coil.User attempts to connect rx coil to tx connector of the system.Rf power may be transmitted to the wrong "connection" in the coil control measures: active/passive detuning present in coil element coils are designed to meet iec60601-1 requirements for ingress of liquids cables (including traps) shall be designed to sustain "maximum" allowed rf power.Ifu shall warn the operator not to loop the cable or lay in direct contact with the patient, and not to allow patients to form loop by "touching" body parts.Coil shall generate malfunction signal if malfunction is detected in the coil the coil¿s system connector is keyed differently depending on the system type/field strength that it is to be used at and depending on rx or tr functionality the defective coil with fru 12nc (4535-302-31982, fru, exs sms symphony 1.5t array with s/n (b)(6) and electromechanical 12nc (1.5t 4ch sm extremity (453530044362) with s/n (b)(6)) was manufactured in jan 2013, with no history of return.H3 other text : not returned.

Brand Name
INVIVO
Common Device Name
COIL, MAGNETIC RESONANCE, SPECIALTY
Manufacturer (Section D)
INVIVO CORPORATION
3545 sw 47th ave
gainesville FL 32608
Manufacturer (Section G)
INVIVO CORPORATION
3545 sw 47th ave
gainesville FL 32608
Manufacturer Contact
mayotte jon
3545 sw 47th ave
gainesville, FL 32608
MDR Report Key14961363
Report Number1056069-2022-00002
Device Sequence Number5372329
Product Code MOS
UDI-Device Identifier00884838066427
UDI-Public00884838066427
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1.5T 4CH SM EXTREMITY
Device Catalogue Number453530044362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown